MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA ALL-SILICONE FOLEY CATHETER
Model Number 806324
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that suprapubic foley catheter leaked urine through the catheter hole in the patient's abdomen.The user was looking to get a gasket ring or a type of plug that would help stop this leaking.It obviously must be medical grade material, as part of this plug would be inside the patient's abdomen wall.Per follow-up via phone on 11jun2021, it was stated that the patient was getting the infections before the patient was using the catheters.The customer was very pleased with the catheters and did not feel the infections were caused by the catheter.Per additional information received via email on 11jun2021, the customer stated that the catheters that the patient was using were no way defective or performing any less than expected.It was stated that the medicated catheter had dramatically lessened the number of bladder infections.The customer wanted to know if bd had any medical-grade type of plug.The photo is a wall plug which is used to run wires into a wall, but, because of it¿s ¿cap¿ that presses against the wall when installed, it helps to keep insects from coming in through the hole.The customer was hoping to get something like this, where the patient's catheter would go through the hole, and the plug would be pushed up against the patient's skin where the hole was, preventing the leaking from occurring.The back of the plug might even have waterproof, skin-rated adhesive which would keep it against her skin, so leaking urine would not loosen it from the skin.
 
Event or Problem Description
It was reported that suprapubic foley catheter leaked urine through the catheter hole in the patient's abdomen.The user was looking to get a gasket ring or a type of plug that would help stop this leaking.It obviously must be medical grade material, as part of this plug would be inside the patient's abdomen wall.Per additional information received via email on 11jun2021, the customer stated that the catheters that the patient was using were no way defective or performing any less than expected.It was stated that the medicated catheter had dramatically lessened the number of bladder infections.The customer wanted to know if bd had any medical-grade type of plug.The back of the plug might even have waterproof, skin-rated adhesive which would keep it against the patient's skin, so leaking urine would not loosen it from the skin.Follow up via phone on 11jun2021, it was stated that the patient was getting the infections before the patient was using the catheters.The customer was very pleased with the catheters and did not feel the infections were caused by the catheter.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure could be, "bad fit with shaft".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not aspirate urine through drainage funnel wall storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml of sterile water.5 cc balloon: use 10ml of sterile water 30cc balloon: use 35ml of sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Hand and dispose of in accordance with local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, reseat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be take to assure that all balloon fragments have been removed form the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text: the device was not returned.

Brand Name
BARDIA ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12071612
Report Number1018233-2021-03819
Device Sequence Number14454023
Product Code EZL
UDI-Device Identifier00801741039157
UDI-Public(01)00801741039157
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2025
Device Model Number806324
Device Catalogue Number806324
Device Lot NumberNGEZ0850
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;